Alert archive / Kansas / Snow Advisories in 2007
Snow Advisory 7, NWS Topeka, KS
NWS Topeka, KS issued this snow advisory at Dec 27, 2007, 4:00 AM CST for 23 counties in Kansas. It took effect at Dec 27, 2007, 6:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2007, 4:00 AM CST (10:00 UTC)
- In effect from
- Dec 27, 2007, 6:00 PM CST
- Expired
- Dec 28, 2007, 9:39 AM CST
- In force
- 16 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 10.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KTOP 271000 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 400 AM CST THU DEC 27 2007 ...ADDITIONAL SNOWFALL FOR THE AREA TONIGHT... .AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS EASTERN KANSAS OVERNIGHT TONIGHT. AS IT DOES FORCING FROM THE SYSTEM WILL CAUSE MODERATE SNOWFALL TO DEVELOP ACROSS CENTRAL KANSAS AND SPREAD EAST DURING THE EVENING. KSZ008>010-020>022-034>037-272200- /O.NEW.KTOP.SN.Y.0007.071228T0000Z-071228T1200Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 400 AM CST THU DEC 27 2007 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY. SNOW WILL DEVELOP ACROSS NORTH CENTRAL KANSAS DURING THE EVENING AND CONTINUE THROUGH THE NIGHT TONIGHT. THE SNOWFALL COULD BE MODERATE AT TIMES WITH ACCUMULATIONS OF 2 TO 4 INCHES POSSIBLE BY FRIDAY MORNING. A SNOW ADVISORY IS ISSUED WHEN LIGHT SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS. $$ KSZ011-012-023-024-026-038>040-054>056-058-059-272200- /O.NEW.KTOP.SN.Y.0007.071228T0300Z-071228T1800Z/ NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE- DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE... EMPORIA...OTTAWA 400 AM CST THU DEC 27 2007 ...SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST FRIDAY. SNOW WILL DEVELOP ACROSS CENTRAL KANSAS AND MOVE INTO NORTHEAST AND EAST CENTRAL KANSAS DURING THE LATE EVENING AND OVERNIGHT HOURS. SNOWFALL COULD BE MODERATE AT TIMES WITH WIDESPREAD 2 TO 4 INCHES LIKELY BY NOON FRIDAY. A FEW LOCATIONS COULD EVEN RECEIVE AROUND 5 INCHES OF SNOW BEFORE COMING TO AN END FRIDAY AFTERNOON. BEFORE THE SNOW BEGINS...PATCHY LIGHT DRIZZLE IS POSSIBLE DURING THE EARLY EVENING. LITTLE OR NO ACCUMULATIONS ARE ANTICIPATED FROM THE DRIZZLE...HOWEVER WITH TEMPERATURES FALLING BELOW FREEZING A LIGHT GLAZE OF ICE COULD DEVELOP ON EXPOSED SURFACES SUCH AS CARS AND SIGNS. THE DRIZZLE WILL EVENTUALLY CHANGE OVER TO SNOW AND BE THE PREDOMINATE HAZARD THROUGH THE NIGHT. A SNOW ADVISORY IS ISSUED WHEN LIGHT SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS. $$ WOLTERS
5 follow-up statements
000 WWUS43 KTOP 272143 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 343 PM CST THU DEC 27 2007 ...ADDITIONAL SNOWFALL FOR THE AREA TONIGHT... .AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS EASTERN KANSAS TONIGHT. AS IT DOES FORCING FROM THE SYSTEM WILL RESULT IN MODERATE SNOWFALL TO DEVELOP ACROSS CENTRAL KANSAS AND SPREAD EAST DURING THE EVENING AND OVERNIGHT HOURS. KSZ008>010-020>022-034>037-280545- /O.CON.KTOP.SN.Y.0007.071228T0000Z-071228T1200Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 343 PM CST THU DEC 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. SNOW WILL DEVELOP ACROSS NORTH CENTRAL KANSAS DURING THE EVENING AND CONTINUE THROUGH THE NIGHT. THE SNOWFALL COULD BE MODERATE AT TIMES WITH ACCUMULATIONS OF 2 TO 4 INCHES POSSIBLE BY FRIDAY MORNING. A SNOW ADVISORY IS ISSUED WHEN LIGHT SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS. $$ KSZ011-012-023-024-026-038>040-054>056-058-059-280545- /O.CON.KTOP.SN.Y.0007.071228T0300Z-071228T1800Z/ NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE- DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE... EMPORIA...OTTAWA 343 PM CST THU DEC 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST FRIDAY. SNOW WILL DEVELOP ACROSS CENTRAL KANSAS AND MOVE INTO NORTHEAST AND EAST CENTRAL KANSAS DURING THE LATE EVENING AND OVERNIGHT HOURS. SNOWFALL COULD BE MODERATE AT TIMES WITH WIDESPREAD 2 TO 4 INCHES LIKELY BY NOON FRIDAY. A FEW LOCATIONS COULD EVEN RECEIVE AROUND 5 INCHES OF SNOW BEFORE COMING TO AN END. BEFORE THE SNOW BEGINS...PATCHY LIGHT DRIZZLE IS POSSIBLE DURING THE EARLY EVENING. LITTLE OR NO ICE ACCUMULATIONS ARE ANTICIPATED FROM THE DRIZZLE. THE DRIZZLE WILL QUICKLY CHANGE OVER TO SNOW DURING THE LATE EVENING HOURS AND PERSIST THROUGH FRIDAY MORNING. A SNOW ADVISORY IS ISSUED WHEN LIGHT SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS. $$ BLAIR
000 WWUS43 KTOP 280408 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1008 PM CST THU DEC 27 2007 ...ADDITIONAL SNOWFALL FOR THE AREA TONIGHT... .AN UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MOVE ACROSS EASTERN KANSAS TONIGHT. AS IT DOES FORCING FROM THE SYSTEM WILL CONTINUE TO DEVELOP LIGHT TO MODERATE SNOW SHOWERS OVER THE AREA. SNOW SHOWERS ARE EXPECTED TO MOVE NORTHEAST OUT OF EASTERN KANSAS BY NOON ON FRIDAY. KSZ008>010-020>022-034>037-281200- /O.CON.KTOP.SN.Y.0007.000000T0000Z-071228T1200Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 1008 PM CST THU DEC 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. SNOW WILL CONTINUE TO MOVE THROUGH NORTH CENTRAL KANSAS DURING THE OVERNIGHT HOURS. SNOWFALL COULD BE MODERATE AT TIMES WITH ACCUMULATIONS OF 2 TO 4 INCHES POSSIBLE BY FRIDAY MORNING. BANDS OF HEAVIER SNOWFALL MAY REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES OVERNIGHT. A SNOW ADVISORY IS ISSUED WHEN LIGHT SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS. $$ KSZ011-012-023-024-026-038>040-054>056-058-059-281300- /O.CON.KTOP.SN.Y.0007.000000T0000Z-071228T1800Z/ NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE- DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE... EMPORIA...OTTAWA 1008 PM CST THU DEC 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST FRIDAY. SNOW WILL DEVELOP AND CONTINUE TO MOVE INTO NORTHEAST AND EAST CENTRAL KANSAS DURING THE OVERNIGHT HOURS. SNOWFALL COULD BE MODERATE AT TIMES WITH WIDESPREAD 2 TO 4 INCHES LIKELY BY NOON FRIDAY. A FEW LOCATIONS COULD EVEN RECEIVE AROUND 5 INCHES OF SNOW BEFORE COMING TO AN END. BANDS OF HEAVIER SNOWFALL MAY REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES OVERNIGHT. A SNOW ADVISORY IS ISSUED WHEN LIGHT SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS. $$ CAVANAUGH
000 WWUS43 KTOP 281013 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 413 AM CST FRI DEC 28 2007 ...SNOWFALL WILL DIMINISH FROM WEST TO EAST THIS MORNING... .A WINTER STORM SYSTEM WILL MOVE EAST OF THE AREA THIS MORNING. SNOW WILL DIMINISH FROM WEST TO EAST ACROSS THE AREA BY MID MORNING. SOME LIGHT FREEZING DRIZZLE MAY ALSO OCCUR THIS MORNING. ADDITIONAL SNOW ACCUMULATIONS WILL BE AN INCH OR LESS IN EAST CENTRAL AND NORTHEAST KANSAS. KSZ008>010-020>022-034>037-281200- /O.CON.KTOP.SN.Y.0007.000000T0000Z-071228T1200Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 413 AM CST FRI DEC 28 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. PERIODS OF LIGHT SNOW OR LIGHT FREEZING DRIZZLE ARE EXPECTED THROUGH THE MORNING HOURS. LITTLE ADDITIONAL SNOW ACCUMULATION IS EXPECTED HOWEVER. VISIBILITIES WILL IMPROVE THIS MORNING AS THE SNOW DIMINISHES. ROADS AND SIDEWALKS WILL BE SLICK AND SNOW COVERED. ALLOW EXTRA TIME TO REACH YOUR DESTINATION THIS MORNING. $$ KSZ011-012-023-024-026-038>040-054>056-058-059-281800- /O.CON.KTOP.SN.Y.0007.000000T0000Z-071228T1800Z/ NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE- DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE... EMPORIA...OTTAWA 413 AM CST FRI DEC 28 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. LIGHT TO MODERATE SNOW WILL PERSIST THROUGH THE MORNING HOURS. THE SNOW MAY CHANGE TO LIGHT FREEZING DRIZZLE BEFORE ENDING BY LATE MORNING. ADDITIONAL SNOWFALL AMOUNTS WILL BE AN INCH OR LESS. VISIBILITIES BELOW ONE MILE ARE POSSIBLE IN THE MODERATE SNOWFALL...BUT VISIBILITIES WILL IMPROVE BY MID MORNING AS THE SNOW DIMINISHES. ROADS AND SIDEWALKS WILL CONTINUE TO BE SLICK AND SNOW COVERED. ALLOW EXTRA TIME TO REACH YOUR DESTINATION THIS MORNING. $$ STARK
000 WWUS43 KTOP 281201 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 601 AM CST FRI DEC 28 2007 ...SNOWFALL WILL DIMINISH FROM WEST TO EAST THIS MORNING... .A WINTER STORM SYSTEM WILL MOVE EAST OF THE AREA THIS MORNING. SNOW WILL DIMINISH FROM WEST TO EAST ACROSS THE AREA BY MID MORNING. SOME LIGHT FREEZING DRIZZLE MAY ALSO OCCUR THIS MORNING. ADDITIONAL SNOW ACCUMULATIONS WILL BE AN INCH OR LESS IN EAST CENTRAL AND NORTHEAST KANSAS. TOTAL SNOW ACCUMULATIONS SHOULD BE GENERALLY FROM TWO TO FOUR INCHES WITH SOME LOCALLY HIGHER AMOUNTS. KSZ008>010-020>022-034>037-281315- /O.EXP.KTOP.SN.Y.0007.000000T0000Z-071228T1200Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 601 AM CST FRI DEC 28 2007 ...SNOW ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... THE SNOW ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING. OCCASIONAL LIGHT SNOW OR FLURRIES SHOULD END AFTER MID MORNING WITH LITTLE IF ANY ADDITIONAL ACCUMULATIONS...THUS THE SNOW ADVISORY WILL BE ALLOWED TO EXPIRE. PERSONS TRAVELING THIS MORNING WILL STILL NEED TO EXERCISE CAUTION AS UNTREATED ROADS WILL BE SNOW PACKED AND SLICK. SOME PATCHY FREEZING DRIZZLE WILL ALSO BE POSSIBLE. $$ KSZ011-012-023-024-026-038>040-054>056-058-059-281800- /O.CON.KTOP.SN.Y.0007.000000T0000Z-071228T1800Z/ NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE- DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE... EMPORIA...OTTAWA 601 AM CST FRI DEC 28 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. LIGHT TO MODERATE SNOW WILL PERSIST THROUGH THE MORNING HOURS. THE SNOW MAY CHANGE TO LIGHT FREEZING DRIZZLE BEFORE ENDING BY LATE MORNING. ADDITIONAL SNOWFALL AMOUNTS WILL BE AN INCH OR LESS. VISIBILITIES BELOW ONE MILE ARE POSSIBLE IN THE MODERATE SNOWFALL...BUT VISIBILITIES WILL IMPROVE BY MID MORNING AS THE SNOW DIMINISHES. TOTAL SNOW ACCUMULATIONS ARE EXPECTED TO BE GENERALLY IN THE TWO TO FOUR INCH RANGE WITH SOME LOCALLY HIGHER AMOUNTS. ROADS AND SIDEWALKS WILL CONTINUE TO BE SLICK AND SNOW COVERED. ALLOW EXTRA TIME TO REACH YOUR DESTINATION THIS MORNING. $$
000 WWUS43 KTOP 281539 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 939 AM CST FRI DEC 28 2007 KSZ011-012-023-024-026-038>040-054>056-058-059-281645- /O.CAN.KTOP.SN.Y.0007.000000T0000Z-071228T1800Z/ NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE- DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE... EMPORIA...OTTAWA 939 AM CST FRI DEC 28 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE SNOW ADVISORY. ACCUMULATING SNOWFALL HAS COME TO AN END ACROSS THE AREA. THEREFORE THE ADVISORY HAS BEEN CANCELLED. PATCHY LIGHT FREEZING DRIZZLE MAY STILL OCCUR IN NORTHEAST KANSAS UNTIL NOON...HOWEVER ACCUMULATION IS NOT EXPECTED. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this snow advisory went out at Dec 27, 3:43 AM CST, 17 minutes earlier.
Area forecast discussion, Dec 27, 3:43 AM CST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 343 AM CST THU DEC 27 2007 .DISCUSSION... DEVELOPING STORM SYSTEM IS MAIN FOCUS OF THE FORECAST THIS MORNING. MODELS CONTINUE TO SHOW PRETTY GOOD CONSISTENCY WITH THE UPPER WAVE EJECTING OUT FROM THE SOUTHERN ROCKIES ACROSS EASTERN KS THIS AFTERNOON AND OVERNIGHT. THEREFORE WILL CONTINUE WITH CATEGORICAL POPS FOR THE OVERNIGHT HOURS. THE ONLY INDICATION FORM THE MODELS FOR BANDED PRECIP IS SOME CSI MAINLY ACROSS EAST CENTRAL AND SOUTHEAST KS. THINK THAT THE FORCING WILL MAINLY BE PROVIDED BY QG FORCING ON THE SYNOPTIC SCALE AS MODELS SHOW BEST MID LEVEL FRONTOGENESIS SETTING UP MAINLY SOUTH ACROSS OK. WITH THIS IN MIND...THINKING IS THAT A WIDESPREAD 2 TO 4 INCHES IS LIKELY. ACROSS EAST CENTRAL KS WHERE THE ATMOSPHERE WILL LIKELY BE WEAKLY STABLE WITH SOME CSI...AMOUNTS COULD BE MORE AROUND 4 OR 5 INCHES. THE ONE CURIOUS THING NOTED IN THE BOTH THE NAM AND GFS IS THEIR TENDENCY TO DEVELOP TWO MAIN AXISES OF SNOW...ONE ACROSS EAST CENTRAL KS IN THE WAKE OF THE SFC LOW AND A SECOND OVER FAR NORTHERN KS NORTHWEST OF THE SFC LOW TRACK. THERE IS SOME INDICATION OF A NARROW BAND OF FRONTOGENESIS COINCIDENT WITH THE AXIS OF QPF ACROSS THE NORTH. THEN FOR THE SOUTHERN BAND THE STRONGER FORCING IS LIKELY TO OCCUR WITH THE NEGATIVELY TILTED SHORTWAVE EJECTING OUT WITH GOOD DIFFERENTIAL VORTICITY ADVECTION. WOULD NOT BE SURPRISED IF A FEW LOCATIONS RECEIVE CLOSER TO 5 INCHES DEPENDING ON WHERE THESE BANDS ACTUALLY SET UP. GIVEN THE PROGRESSIVE NATURE OF THE SYSTEM...THINK SNOW ACCUMULATIONS WILL REMAIN BELOW 6 INCHES. HAVE ISSUED A SNOW ADVISORY FOR THE ENTIRE AREA. BUT LATER SHIFTS WILL NEED TO MONITOR THE EVOLUTION TO SEE WHETHER THE MODELS ARE CORRECT. OTHERWISE STRATUS AND FOG WILL PROVE TO BE A NUISANCE TODAY. WHERE SKIES HAVE CLEARED...STRONG RADIATIONAL COOLING HAS ALLOWED PATCHY DENSE FOG TO FORM ACROSS NORTH CENTRAL KS. WILL MAINTAIN DENSE FOG ADVISORY FOR NOW. HOWEVER MODEL SOUNDINGS SHOW WINDS IN THE 950-900MB LAYER TO REMAIN FROM THE EAST AND NORTHEAST. MODELS DO NOT SEEM TO HAVE A GOOD HANDLE ON THE LOW LEVEL MOISTURE SINCE THEY ARE TRYING TO CLEAR SKIES OUT ACROSS IA. HAVE BEEN MORE PESSIMISTIC WITH THE SKY COVER TODAY THINKING THE THIS LOW LEVEL MOISTURE WILL CONTINUE TO ADVECT INTO THE FORECAST AREA FROM THE EAST. IF IT MAKES IT ALL THE WAY INTO CNK...WILL PROBABLY BE ABLE TO CANCEL THE DENSE FOG ADVISORY UNLESS THE STRATUS CONTINUES TO LOWER TOWARDS TO SFC. MODELS CONTINUE TO INDICATE STRONG ISENTROPIC LIFT ALONG THE 280K SFC ACROSS EAST CENTRAL KS LATE THIS AFTERNOON. WITH A NEARLY SATURATED LAYER WITHIN THIS LIFT...HAVE CONTINUED DRIZZLE OR FREEZING DRIZZLE WORDING IN THE FORECAST FOR THE LATE AFTERNOON AND EARLY EVENING. ONCE THE ATMOSPHERE BECOMES SATURATED THROUGH THE DEPTH...PRECIP SHOULD BE ALL SNOW. WITH CLOUDS EXPECTED TO BE PERSISTENT THROUGH MUCH OF THE DAY...DO NOT THINK TEMPS WILL BE ABLE TO GET ABOVE FREEZING VERY EASILY. HAVE SOME MID 30S FOR HIGHS TODAY ACROSS EAST CENTRAL KS WHERE LOW LEVEL WARM AIR AND MOISTURE ADVECTION WILL BE STRONGEST. OTHERWISE WITH THE COLD START ACROSS NORTH CENTRAL KS...HIGHS MAY NOT GET OUT OF THE 20S. ONCE THE STORM SYSTEM LIFTS OUT DURING THE DAY FRIDAY...A DIRTY NORTHWEST FLOW SETS UP THROUGH THE WEEKEND AND INTO NEXT WEEK. THE ECMWF AND GFS SHOW SOME MID LEVEL MOISTURE ACCOMPANYING A SHORTWAVE THAT AMPLIFIES AS IT CROSSES NEB AND KS ON SUNDAY. THIS MAY BE ENOUGH MOISTURE FOR SOME LIGHT SNOW AND HAVE CONTINUED THE SLIGHT CHANCE POPS SATURDAY NIGHT AND SUNDAY. OTHERWISE MOISTURE LOOKS PRETTY LIMITED AND GOING FORECAST SEEMS PRETTY REASONABLE. && WOLTERS .AVIATION... WILL BE KEEPING IFR CIGS IN THE KTOP/KFOE TAFS THROUGH 17Z GIVEN LATEST SATELLITE IMAGERY AND MODEL FORECAST SOUNDINGS. WIDESPREAD STRATUS/FOG ACROSS IOWA/NORTHERN MISSOURI AND LOW LEVEL TRAJECTORIES REMAIN FROM THE NORTHEAST THROUGH THE MORNING HOURS. SOUNDINGS FAIRLY SHALLOW WITH THE MOISTURE THOUGH...900MB AND BELOW WITH DRIER AIR FROM H850 MB ALOFT SO COULD SEE SOME BREAKS IN LOW CLOUDS BY AFTERNOON...FOR NOW LEANING TOWARD SOME MVFR CIGS 18Z-03Z...1000-1500 FT. VISIBILITIES HAVE BEEN GENERALLY IN THE 4-5 MILE RANGE UNDER THE STRATUS BUT WITH LOWER LEVELS SATURATING LEANING TOWARD TEMPOS OF 1-2 MILES FOR 12Z TAFS THROUGH LATE MORNING FOR KTOP/KFOE. A BIT MORE OF A CHALLENGE FOR THE KMHK TAF AS SKIES HAVE BEEN CLEAR IN AREA SINCE SHORTLY AFTER 06Z. WOULD BE CONCERNED WITH SOME DENSE FOG HERE BUT SATELLITE SHOWING NORTHEASTERLY LOW LEVEL FLOW PUSHING SOME STRATUS TOWARD THE AREA AND EXPECT TO BE AT THIS TAF SITE BY AROUND 11Z WITH CIGS AROUND 700-900FT. UNTIL THEN COULD SEE THE VSBY DROP TO 1/2-1 MILE IN FREEZING FOG. OTHERWISE IFR CIGS/VSBY KMHK UNTIL ABOUT 16Z...THEN CIGS AROUND 1000 FT FOR AFTERNOON. WITH APPROACH OF UPPER SYSTEM EXPECT THICKENING CLOUDS BY MID TO LATE AFTERNOON AND A DEVELOPING AREA OF SNOW. 06Z TAFS HAVE IFR CIGS/VSBY IN SNOW AFTER 02Z IN THE KMHK TAF AND 03Z IN THE KTOP/KFOE TAFS AND THIS TIMING STILL LOOKS GOOD. FOR THE 12Z TAFS LEANING TOWARD VSBY AROUND 1/2SM AND CIGS AROUND 500 FT IN SNOW IN THE 04Z-06Z TIME FRAME AS SYNOPTIC SCALE LIFT INCREASES ACROSS THE AREA. && PF .TOP WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY FROM 00Z TO 12Z FRI FOR AREAS WEST OF A LINE FROM COUNCIL GROVE TO MARYSVILLE. SNOW ADVISORY FROM 03Z TO 18Z FRI FOR AREAS EAST OF A LINE FROM COUNCIL GROVE TO MARYSVILLE. &&
Hazardous weather outlook, Dec 26, 9:42 PM CST, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 942 PM CST WED DEC 26 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-271345- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 942 PM CST WED DEC 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT AREAS OF FOG...SOME LOCALLY DENSE...WILL FORM DURING THE OVERNIGHT. THIS FOG SHOULD DISSIPATE BY 9 AM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER WINTER STORM IS STILL ON TRACK TO AFFECT NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS LATE THURSDAY AND THURSDAY NIGHT. SNOW ACCUMULATIONS OF 2 TO 4 INCHES WILL BE POSSIBLE BY FRIDAY MORNING. RIGHT NOW THE MOST LIKELY AREA TO RECEIVE CLOSER TO 4 INCHES OF SNOW WOULD BE ACROSS EAST CENTRAL KANSAS SOUTH OF INTERSTATE 35. HOWEVER THIS COULD STILL CHANGE...SO PERSONS ACROSS THE AREA SHOULD KEEP UP TO DATE WITH THE LATEST FORECASTS. HARDING
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 1:31 AM CST | Dense Fog Advisory | TOP | Clay, Cloud, Ottawa, Republic, Washington | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.